Hail, Pine
- When
- August 11, 2:12 PM CST
- Where
- Pine County, 3 mi E of Beroun
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.917, -92.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 11, 1:28 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 228 PM CDT SUN AUG 11 2002 FORECAST FOCUS IS ON THUNDERSTORM DEVELOPMENT TONIGHT INTO MONDAY. MODELS IN GOOD AGREEMENT WITH TIMING OF FRONT TONIGHT...AND THE ETA WAS USED FOR MOST OF DETAILS. LINE OF THUNDERSTORMS DEVELOPED THIS AFTERNOON FROM LEADER TO BRAINERD TO PINE CITY. THIS IN AREA OF SURFACE MOISTURE FLUX CONVERGENCE NORTH OF WARM FRONT. SOME OF THESE QUITE STRONG... PARTICULARLY IN PINE COUNTY WHERE WE WARNED. MORE STORMS EXPECTED ALONG COLD FRONT IN THE DAKOTAS WHERE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. AIRMASS VERY UNSTABLE THIS AFTERNOON AND WILL EXTEND INTO TONIGHT. LAPS SOUNDING NEAR BRD SHOWS LI/S DOWN TO -8 WITH CAPE 2561 J/KG AT 18Z. 18Z SURFACED CAPE FROM SPC SHOWS SIMILAR VALUES. SURFACE LOW WILL MOVE INTO SOUTHEAST NORTH DAKOTA THIS EVENING...AND LOW LEVEL FLOW IS BACKED TO SOUTHEAST TOWARD BRD/XVG/PWC AND WILL ENHANCE LOW LEVEL CONVERGENCE. ADDITIONAL SUPPORT FOR STORMS TONIGHT WILL BE THE 850MB 40KT WIND MAX FROM SOUTHWEST MN TO KDLH BY 06Z. WARM AIR ADVECTION...SURFACE COLD FRONT AND UPPER WAVE TO COMBINE WITH LIFTED INDICES AT 850MB -4 TO -5C TO PRODUCE THUNDERSTORMS TONIGHT. SURFACE FRONT MOVES INTO EASTERN MN MONDAY MORNING...AND SHOWERS/STORMS WILL BE LIKELY AHEAD OF IT...ESPECIALLY IN NORTHWEST WI ZONES. COOLER AIR MOVES IN BEHIND FRONT FOR TUESDAY. WENT CLOSER TO WARMER FWC/ETAROS NUMBERS FOR MONDAY AS THE THE MAV IS BRINGING THE COOL AIR TOO QUICKLY. .DLH...NONE. MELDE
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 915 AM CDT SUN AUG 11 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... HAZARD... LARGE HAIL AND DAMAGING WIND. DISCUSSION... LOW PRESSURE AND A COLD FRONT WILL PASS THROUGH THE EASTERN DAKOTAS TODAY...AND MOVE INTO MINNESOTA TONIGHT. SOUTHERLY WINDS WILL DEVELOP TODAY...AND DRAW MOISTURE AND WARMTH INTO THE NORTHLAND. THE COMBINATION OF INCREASING MOISTURE...WARMTH AND LIFT WITH THE FRONTAL SYSTEM WILL CAUSE THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND TONIGHT. THE BRAINERD...AITKIN AND CASS LAKE AREAS WILL BE FIRST TO SEE THE STORMS DEVELOP LATE THIS AFTERNOON...THEN THEY WILL DEVELOP FURTHER NORTH AND EAST THIS EVENING AND LAST OVERNIGHT. SPOTTER ACTIVATION... NATIONAL WEATHER SERVICE SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM IN CROW WING...AITKIN...ITASCA AND CASS COUNTIES...AND LATER THIS EVENING FURTHER NORTH AND EAST THIS EVENING AND OVERNIGHT. .END MELDE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312394.